Indiana, 2006Damaging Wind in Indiana, June 1, 2006
June 1, 2006 · NWS IND · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 1, 1:00 PM EST, 24 minutes earlier.
Area forecast discussion, Jun 1, 1:00 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
200 PM EDT THU JUN 1 2006
.FCST DISCUSSION...FCST FOCUS ON HEAVY RAINS TONIGHT.
NO SIGNIFICANT MODEL INITIALIZATION PROBLEMS WERE NOTED ACROSS THE
CONUS THAT WOULD IMPACT THE FCST.
SATELLITE SHOWS A LARGE FETCH OF SUBTROPICAL MOISTURE ALONG THE NW
FLANK OF THE DEPARTING UPPER HIGH. 12Z 700MB UPPER AIR CHART SHOWED
A MAIN SHORTWAVE TROUGH ACROSS THE UPPER MIDWEST WITH A SECOND
ACROSS MO WITH A THIRD ACROSS LOWER MI. AT 850MB A COLD FRONT
EXTENDED FROM LK ERIE INTO CENTRAL IL. A CIRCULATION WAS OBSERVED ON
VIS IMAGERY ACROSS MO/IL. WATER VAPOR SHOWED THE MAIN TROUGH AXIS
WELL WEST FROM MN INTO KS. AS A RESULT, EXPECT PRECIP TO PERSIST FOR
MUCH OF THE NIGHT UNTIL THE MAIN TROUGH AXIS SWEEPS THROUGH FRI.
SFC MAP SHOWED THE COLD FRONT FROM JUST SOUTH OF MUNCIE TO IND
TOWARD TERRE HAUTE. STORMS ARE DEVELOPING ALONG AND TO THE SOUTH OF
THIS BOUNDARY AHEAD OF THE CIRCULATION SEEN ON SATELLITE.
FOR TONIGHT...EXPECT FIRST WAVE OF RAIN/STORMS TO OCCUR THIS EVENING
DUE TO MAINLY DIURNAL PROCESSES/INSTABILITY. WEAK STEERING FLOW WILL
ALLOW LOCALLY HEAVY RAINS TO OCCUR. THERE IS SOME QUESTION AS TO HOW
ORGANIZED THE CONVECTION WILL BECOME TONIGHT ALONG AND AHEAD OF THE
FRONT. THE AREA WILL BE IN THE RIGHT ENTRANCE REGION OF THE UPPER
JET. UPPER DIV SHOULD SUPPORT ONGOING RAIN AND THUNDERSTORMS.
HOWEVER, THE MODELS ARE HAVING A DIFFICULT TIME RESOLVING THE
STRENGTH OF THE 850MB JET. THE ETA SHOWS VERY WEAK 5-10KT 850MB WIND
WHILE THE GFS IS STRONGER WITH A 20-30KT LLJ. GIVEN THE UPPER JET
POSITION, I FAVOR A STRONGER SOLUTION. THIS SHOULD LEAD TO GREATER
PRECIP COVERAGE AND PERHAPS INTENSITY OVERNIGHT. CONSENSUS DOES NOT
FAVOR A FLOOD WATCH, HOWEVER I WILL INCLUDE HEAVY RAINS IN THE FCST
AND HEADLINE THE HAZARDOUS WEATHER OUTLOOK FOR THE POTENTIAL FOR
FLOODING DUE TO HEAVY RAINS OVERNIGHT. THIS DUE IN PART TO THE
PRECIPITABLE WATER VALUES OF 1.5 AND WARM CLD DEPTH OF AROUND 10KFT.
ON FRIDAY...STEEPENING LAPSE RATES AND REMNANT MOISTURE MAY LEAD TO
ADDITIONAL SHOWERS/STORMS BY AFTERNOON. THE GOING FCST LOOKS FINE
FOR FRIDAY. THIS SCENARIO MAY ALSO PLAY OUT ON SATURDAY. THE GFS AND
ECMWF SHOW MORE ENERGY DIGGING INTO THE REGION. WHICH MAY KEEP STEEP
LAPSE RATES AND AFTERNOON PRECIP CHCS IN THE FCST. THE GOING FCST
TEMPS AGREE WELL WITH GUIDANCE AND I WILL FOLLOW.
NEXT WEEK...NW FLOW REGIME SHOULD DEVELOP BY TUES OR WEDS. THIS MAY
BRING ANOTHER CHC FOR THUNDERSTORMS TO THE REGION. NO CHANGES WILL
BE MADE TO THE TEMP OR PRECIP FCST SINCE THE CURRENT FCST AGREES
WELL WITH ENSEMBLE GUIDANCE.
&&
.AVIATION DISCUSSION...
FOR 18Z TO 18Z TAFS.
A CD FRONT STRETCHES ACRS CENTRAL INDIANA AND WILL SLOWLY MV SOUTH
THROUGH THE PD. LOW PRES WEST OF KSTL WILL MOVE NE ALONG THE FRONT
THIS AFTERNOON AND EVENING. THIS FORCING COMBINED WITH DAYTIME
HEATING IS DEVELOPING SCT TSRA AND SHRA ACRS IL...KY...AND INDIANA
AND WILL CONTINUE THROUGH 02Z. AN UPR LVL TROF AND ASSOCIATED JET
STREAK MAY FORCE MORE DEVELOPMENT AFTER 6Z...BUT UNCERTAINTY IS HIGH
ENUF TO LEAVE OUT OF TAFS.
CD FRONT MOVES SOUTH OF INDIANA BY 6Z. PRECIP OVER SOUTHERN TAF
SITES THIS AFTERNOON AND TONIGHT AND LOW WIND SPEEDS MAY DROP VISBYS
TO MVFR 7-13Z.
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...CO
AVIATION...CP
Hazardous weather outlook, Jun 1, 4:39 AM EST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
539 AM EDT THU JUN 1 2006
INZ021-028>031-035>049-051>057-060>065-067>072-021000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
439 AM CDT THU JUN 1 2006 /539 AM EDT THU JUN 1 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL BE ACROSS CENTRAL INDIANA TODAY AND TONIGHT. THUNDERSTORMS
WILL BE MOST NUMEROUS THIS AFTERNOON AND EVENING. ANY THUNDERSTORM
MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING.
SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AROUND 60 MPH
AND PENNY SIZE HAIL...MAINLY ALONG AND SOUTH OF INTERSTATE 70.
DEADLY CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A FEW STORMS ARE POSSIBLE FRIDAY AFTERNOON. SEVERE STORMS ARE NOT
EXPECTED.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
Thunderstorm Wind, Morgan
- When
- June 1, 1:24 PM EST
- Where
- Morgan County, Mooresville
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.617, -86.367
An isolated severe thunderstorm produced a wind gust to 65 mph in the town of Mooresville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Oklahoma, June 1 to 30, 2006$151 million · 48 events
- Drought in Texas, June 1 to 30, 2006$60 million · 6 events
- Flash Flooding and Hail in Maryland, June 1, 2006$670,000 · 50 kt wind · 10 events
- Lightning Strike in New Jersey, June 1, 2006$1.0 million · 1 event
- Flash Flooding and Flood in Texas, June 1 to 2, 2006$600,000 · 9 events
- Flash Flood and Lightning Strike in West Virginia, June 1, 20066 injured · $50,000 · 2 events
- Damaging Wind and Lightning Strike in West Virginia, June 1, 2006$305,000 · 50 kt wind · 2 events
- Flash Flooding and Flood in Massachusetts, June 1, 2006$117,000 · 50 kt wind · 11 events
- Damaging Wind in Missouri, June 1, 20061 injured · $71,000 · 56 kt wind · 1 event
- Flash Flooding and Hail in Tennessee, June 1, 2006$52,000 · 1 in hail · 6 events
- Flash Flooding and Damaging Winds in Ohio, June 1, 2006$40,000 · 50 kt wind · 7 events
- Lightning Strike in Maine, June 1, 2006$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5513660.